Alert archive / California / High Wind Watches in 2008
High Wind Watch 14, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 8, 2008, 8:37 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 8, 2008, 12:19 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 8:37 AM PST (16:37 UTC)
- In effect from
- Nov 8, 2008, 12:19 PM PST
- Expired
- Nov 8, 2008, 6:01 PM PST
- In force
- 6 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:30 AM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 8, 3:30 AM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT NOV 8 2008 .SYNOPSIS...WEAKENING HIGH PRESSURE WILL CONTINUE FAIR WEATHER TODAY. AN UPPER LEVEL LOW WILL MOVE THROUGH LATE TONIGHT AND SUNDAY MORNING BRINGING MORE CLOUDS AND COOLING WITH A SLIGHT CHANCE OF SHOWERS WEST OF THE MOUNTAINS AND LOCAL STRONG GUSTY WINDS IN THE MOUNTAIN AND DESERTS. RESIDUAL MOISTURE WILL CAUSE VARIABLE CLOUDINESS MONDAY...OTHERWISE MOSTLY CLEAR AND WARMER NEXT WEEK UNDER HIGH PRESSURE WITH INTERMITTENT WEAK OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-MON)...SKIES WERE CLEAR EARLY THIS MORNING. ACARS SOUNDINGS INDICATED A NEAR SURFACE BASED INVERSION WITH WEAK NE WINDS IN THE LOW LEVELS AND NW WINDS ALOFT. WEAKENING OFFSHORE GRADIENTS WITH ABOUT -7 MB SAN-TPH. THE UPPER RIDGE AND OFFSHORE FLOW WILL WEAKEN TODAY RESULTING IN A LITTLE COOLING...MAINLY W OF THE MOUNTAINS. SKIES WILL BE CLEAR EXCEPT FOR A FEW HIGH CLOUDS IN NW WINDS ALOFT LATE IN THE DAY. A FAST MOVING SHORT WAVE OFF THE PAC NW COAST WILL DIG SE AND MOVE THROUGH LATE TONIGHT AND EARLY SUN MORNING. THIS WILL SPIN UP AN EDDY AND RAPIDLY DEEPEN THE MARINE LAYER TONIGHT. THERE WILL ALSO BE MORE HIGH CLOUDINESS ASSOCIATED WITH THIS SYSTEM. THE COMBINATION OF THE PASSING TROUGH AND DEEP MARINE LAYER MOISTURE WILL BRING A SMALL CHANCE OF LIGHT SHOWERS OVER AND W OF THE MOUNTAINS. THERE COULD BE LOCAL DENSE FOG ON THE COASTAL MOUNTAIN SLOPES LATE TONIGHT AND SUN MORNING. STRONGER WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TONIGHT AND SUN...MAINLY IN THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS WHERE THEY COULD BE NEAR ADVISORY STRENGTH WITH GUSTS OVER 45 MPH. THESE STRONG WINDS WILL INCREASE THE FIRE WEATHER HAZARD ON THE DRIER DESERT SIDE OF THE MOUNTAINS. THE WINDS SHOULD DROP OFF BY LATE SUN NIGHT. THE CLOUDS WILL DECREASE SUN AFTERNOON BUT RESIDUAL MOISTURE WILL CAUSE SOME LINGERING LOW CLOUDS W OF THE MOUNTAINS INTO MON AND A FEW HIGH CLOUDS. MUCH COOLER SUN THEN NOT A LOT OF TEMP CHANGE MON IN COOL AND DRIER NW FLOW. && .LONG TERM (TUE-FRI)...ANOTHER SHORT WAVE WILL DIG AND MOVE PAST TO OUR NE BUT MODELS SHOW BIG DIFFERENCES ON HOW CLOSE IT WILL COME TO SRN CA. WILL GO WITH DRY NLY OFFSHORE FLOW ALOFT BUT WITH ONLY WEAK OFFSHORE GRADIENTS TUE. A LITTLE WARMER TUE AS HEIGHTS SLOWLY INCREASE. A STRONG UPPER HIGH IN THE E PAC WILL SLOWLY MOVE OVER THE W COAST INTO THE END OF NEXT WEEK ACCOMPANIED BY GENERALLY WEAK OFFSHORE GRADIENTS. THIS WILL BRING SUNNY AND MUCH WARMER DAYS AND MOSTLY CLEAR COOL NIGHTS. && .AVIATION... 080930Z...VFR THROUGH MUCH OF TODAY. HOWEVER...EXPECTED CATALINA EDDY DEVELOPMENT LATER TODAY SHOULD BRING COASTAL LOW CLOUDS AND SOME FOG ANYTIME AFTER 00Z SUN TO OUR COASTAL AIRPORTS. CIGS MAY START OUT BELOW FL010...BUT SHOULD SURGE INLAND AND LIFT RAPIDLY OVERNIGHT TO ABOVE FL020 BY 12Z SUN. THE STRATUS SHOULD REACH INLAND AIRPORTS BETWEEN 06Z AND 10Z AND THE FOOTHILLS BY MORNING WITH TOPS TO AROUND 3500 FT MSL. THE RAPID DEEPENING OF THE MARINE LAYER MAY BRING A FEW LIGHT SHOWERS OR DRIZZLE LATE TONIGHT INTO SUN. && .MARINE... 080930Z...WINDS WILL INCREASE LATE TONIGHT OVER THE COASTAL WATERS AND LIKELY REACH OR EXCEED 25 KT OVER THE OUTER WATERS BY AROUND 12Z SUN. IN ADDITION TO THE WIND...A LARGE NW WIND SWELL ON THE ORDER OF 8 FEET OR MORE IS EXPECTED FOR A TIME SOUTH OF SAN CLEMENTE ISLAND. THE COMBINATION OF SWELL AND WIND WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON SUN OUT BEYOND 30 NM. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION/MARINE...JAD
Hazardous weather outlook, Nov 8, 4:00 AM PST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT NOV 8 2008 CAZ042-043-048-050-055>058-060>062-090000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST SAT NOV 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PASSING TROUGH WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERT AND IN THE OUTER COASTAL WATERS LATE TONIGHT. PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AND IN THE OUTER COASTAL WATERS SUNDAY. PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES SUNDAY MORNING. .SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:02 AM PST | Gale Warning | SGX | 32 hr | |
| Nov 8, 8:02 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 44 hr | |
| Nov 8, 1:46 PM PST | High Surf Advisory | SGX | San Diego | 47 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.